MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a coronary diagnostic procedure in a severely calcified mid rca, the refinity catheter was delivered over a non-manufacturer guide wire.During use, the physician struggled to maintain guide engagement throughout the procedure.Following the second successful ivus run pre-pci, the physician was unable to remove the catheter, thus was removed with the guide catheter and guide wire at the same time.Upon removal, it was noted that the guide wire was extensively bent and assumed the reason for the inability in trying to remove the catheter off the wire inside the vessel.The procedure was completed with a new refinity catheter.No patient injury reported.This product problem is being submitted due to the refinity catheter removed as a system and can result in a potential for harm.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Country is australia.The refinity catheter was not returned for evaluation, thus no returned product investigation was performed.Do not apply to this submission.
 
Additional Manufacturer Narrative
Blocks d9 & h3: refinity catheter was returned for evaluation.Block h3: visual inspection found damage from the distal tip to the rx port with rough edges of malleable material.During the guide wire movement test, a laboratory guide wire was inserted without difficulty or any resistance noted.Block h6: the reported complaint of the physician unable to remove the catheter from the guide wire could not be replicated with a laboratory guide wire.It is likely that the bent guide wire (not manufactured by philips) as stated in the initial mdr caused or contributed to the catheter getting stuck on the guide wire, resulting in removal as a system.Additionally, conclusion code #67 in the initial mdr remains appropriate since the reported complaint could not be replicated.

Brand Name
REFINITY CATHETER, SHORT TIP, 89900
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
MDR Report Key14880874
Report Number3008363989-2022-00054
Device Sequence Number12308848
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)210624(17)230624(10)0302311094
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2023
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0302311094
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014" SION BLUE GUIDEWIRE; MEDTRONIC: 6F LAUNCHER GUIDE CATHETER; TELEFLEX: 8F ARROW-FLEX INTRODUCER SHEATH
Patient Age82 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceAsian